MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 SLAP HAMMER ATTACHMENT; KNEE INSTRUMENT : IMPACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US SP2 SLAP HAMMER ATTACHMENT; KNEE INSTRUMENT : IMPACTION INSTRUMENTS
Model Number 96-6510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the slap hammer attachment handle broke during use.The base fell off.All pieces retrieved.The surgery was successfully completed after a 5 minute surgical delay.No patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :the device associated with this report was received for examination.Physical evaluation of the product has been performed.Complaint is confirmed.The back of the sp2 slap hammer attachment has broken off from the instrument.Broken piece was not found in the decontamination bag.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: b4 and h3.
 
Event or Problem Description
Additional information received indicated that instrument broke into two pieces and there was about a 5 min surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SP2 SLAP HAMMER ATTACHMENT
Common Device Name
KNEE INSTRUMENT : IMPACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13001122
Report Number1818910-2021-27844
Device Sequence Number5302213
Product Code FZY
UDI-Device Identifier10603295248620
UDI-Public10603295248620
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6510
Device Catalogue Number966510
Device Lot NumberGM0408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/09/2021
01/04/2022
01/25/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date12/15/2021
01/18/2022
01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale